Alert archive / California / Wind Advisories in 2024
Wind Advisory 30, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 1, 2024, 1:21 PM PDT for 4 counties in California. It took effect at Nov 3, 2024, 7:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2024, 1:21 PM PDT (20:21 UTC)
- In effect from
- Nov 3, 2024, 7:00 PM PST
- Expired
- Nov 4, 2024, 2:13 PM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS76 KSGX 012021 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PDT Fri Nov 1 2024 CAZ057-554-020515- /O.NEW.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Orange, and Mission Viejo 121 PM PDT Fri Nov 1 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-020515- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Borrego Springs, and Pine Valley 121 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35-50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT Saturday to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
10 follow-up statements
963 WWUS76 KSGX 020445 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 945 PM PDT Fri Nov 1 2024 CAZ058-062-021400- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Pine Valley, Julian, and Borrego Springs 945 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35-50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT Saturday to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-021400- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Santa Ana, and Mission Viejo 945 PM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Suk
592 WWUS76 KSGX 021209 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 509 AM PDT Sat Nov 2 2024 CAZ058-062-022130- /O.CON.KSGX.WI.Y.0029.241102T1800Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 509 AM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 11 AM PDT this morning to 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-022130- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241106T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Orange, and Mission Viejo 509 AM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons. * WHERE...Orange County Inland Areas, Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
363 WWUS76 KSGX 022018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 118 PM PDT Sat Nov 2 2024 CAZ057-554-030515- /O.EXT.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Mission Viejo, and Orange 118 PM PDT Sat Nov 2 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-030515- /O.CON.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 118 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35 to 50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
586 WWUS76 KSGX 030452 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 952 PM PDT Sat Nov 2 2024 CAZ058-062-031200- /O.CON.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Borrego Springs, and Pine Valley 952 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph. Wind gusts 35 to 50 mph, highest across mountain passes. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects; winds may cause small tree limb damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-031300- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Mission Viejo, and Santa Ana 952 PM PDT Sat Nov 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM Sunday to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
533 WWUS76 KSGX 031143 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 343 AM PST Sun Nov 3 2024 CAZ058-062-031245- /O.EXP.KSGX.WI.Y.0029.000000T0000Z-241103T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Borrego Springs, Julian, and Pine Valley 343 AM PST Sun Nov 3 2024 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Strong winds have diminished. $$ CAZ057-554-032230- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Santa Ana, and Mission Viejo 343 AM PST Sun Nov 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM this evening to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
464 WWUS76 KSGX 032049 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1249 PM PST Sun Nov 3 2024 CAZ057-554-040615- /O.CON.KSGX.WI.Y.0030.241104T0300Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Mission Viejo, and Santa Ana 1249 PM PST Sun Nov 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 60 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...From 7 PM this evening to 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 15 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
258 WWUS76 KSGX 040548 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 948 PM PST Sun Nov 3 2024 CAZ057-554-041400- /O.CON.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Mission Viejo, Orange, and Santa Ana 948 PM PST Sun Nov 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 35 to 45 mph expected. Local gusts up to 55 mph through wind prone passes and canyons in the Santa Ana mountains. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST Monday. * IMPACTS...In areas of gusty winds, any fires that develop have the potential to spread rapidly. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Daytime relative humidity values of 10 to 20 percent (lowest in the Santa Ana mountains) combined with gusty north to northeasterly winds will create elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
051 WWUS76 KSGX 040950 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 150 AM PST Mon Nov 4 2024 CAZ048-055-042230- /O.EXA.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains- Including the cities of Corona, Rancho Cucamonga, Lake Arrowhead, Crestline, Riverside, Fontana, San Bernardino, Running Springs, and Ontario 150 AM PST Mon Nov 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-042230- /O.CON.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Santa Ana, Mission Viejo, and Orange 150 AM PST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
085 WWUS76 KSGX 041029 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 229 AM PST Mon Nov 4 2024 CAZ552-042230- /O.EXA.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ Orange County Coastal Areas- Including the cities of Costa Mesa 229 AM PST Mon Nov 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-042230- /O.CON.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains- Including the cities of San Bernardino, Fontana, Corona, Rancho Cucamonga, Riverside, Lake Arrowhead, Crestline, Running Springs, and Ontario 229 AM PST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ057-554-042230- /O.CON.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Orange, Santa Ana, and Mission Viejo 229 AM PST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Orange County Inland Areas and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
443 WWUS76 KSGX 042213 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 213 PM PST Mon Nov 4 2024 CAZ048-055-057-552-554-042315- /O.CAN.KSGX.WI.Y.0030.000000T0000Z-241105T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 213 PM PST Mon Nov 4 2024 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... Winds have generally fallen below criteria. Elevated winds are possible through the Cajon Pass through this evening where a Red Flag Warning remains in effect through 6 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:48 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 1, 9:48 AM PDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
948 AM PDT Fri Nov 1 2024
.SYNOPSIS...
Chances of isolated showers are in the forecast for Saturday
afternoon and evening into early Sunday morning. Periods of gusty westerly
winds are expected over the mountains and into the deserts
Saturday into early Sunday. Conditions will quickly dry out and
winds will transition to northerly to northeasterly, bringing
elevated to locally critical fire weather conditions to some mountain
foothills and eastern valleys. For the middle of the week, we're
monitoring the potential for stronger and more widespread northeasterly
to easterly Santa Ana winds which could bring periods of critical
fire weather conditions to mountain foothills and portions of the
valleys.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Cloud coverage is expected to increase into Saturday
ahead of a trough of low pressure which will dig south into
Western United States this weekend. The incoming low pressure is
expected to generate areas of showers for areas in and west of the
mountains. The overall track of the low has shifted east, and
with that inland shift rainfall totals have trended downward from
previous forecasts. Shower coverage for places west of the
mountains will be fairly isolated with a tenth of an inch or less
of rainfall expected. Coastal slopes of the mountains will have
the potential to see the greatest amounts, with 0.25-0.50 inch
currently forecast. Deserts may see some light showers but little
to no accumulation is expected. Snow showers will be very light
below a half inch for areas above 6,000 feet. In addition to the
light showers, winds are expected to increase across the mountains
and deserts, with peak gusts 35-50 mph. Winds will be highest in
San Diego County mountains and deserts Saturday into early Sunday.
As far as temperatures go, high temperatures will run 5 to 15
degrees below average for both Saturday and Sunday. Temperatures in
the valleys, mountains, and High Desert will see the greatest
departure from normal. A warming trend is expected for early next
week. By the middle to end of next week, temperatures are expected
to warm to near to slightly below normal.
The upper level low is expected to dig into the Great Basin
Sunday and weaken as it digs into the Four Corners region by
early Monday. This is expected to bring a swift shift in winds
form onshore to offshore. Gusty northerly to northeasterly winds
are expected on the coastal slopes and foothills of the San
Bernardino mountains and below the Cajon Pass into the Inland
Empire. Winds are also expected to increase on the foothills of
the Santa Ana mountains, locally into inland Orange County.
Current forecast has peak wind gusts of 30 to 35 mph, but the
fastest guidance on our local high resolution WRF model indicates
winds have trended stronger. Winds are expected to peak Sunday
evening into early Monday morning. Dry conditions are expected to
accompany these winds bringing a period of elevated to locally
critical fire weather conditions to the foothills of the San
Bernardino and Santa Ana mountains, the Inland Empire mainly below
the Cajon Pass, and portions of inland Orange County.
Global models show another low on Tuesday, with some uncertainty
in the placement of the low as it digs south. 65 percent of
ensemble solutions have the low digging into the Great Basin by
Wednesday and 60 percent of solutions have the low digging into
Arizona by Thursday. If this holds, this would bring gusty
northeasterly to easterly Santa Ana winds to the area for the
middle of next week. Individual ensemble members for both the
ECMWF and GEFS are trending stronger than the Santa Ana winds
expected Sunday/Monday. Dry conditions are again expected with
the wind shift. Given the current track of the system, locations
that are prone to northeasterly and easterly winds may experience
near-critical to critical fire weather conditions.
&&
.AVIATION...
011500Z...Coasts/Valleys...Mostly clear skies and VFR through this
evening. Much higher confidence (50-60%) in low clouds becoming more
widespread and moving into coastal areas after 00-03z this evening,
especially for San Diego County. Initially, bases will be around
1500-2000ft MSL, but should gradually rise through the night to
around 2400-2800ft MSL by 12z Saturday. -RA will be possible for the
coasts and valleys beginning early Saturday afternoon.
Mountains/Deserts...Mostly clear skies and unrestricted VIS prevails
through Saturday morning. Increasing cloud cover and rain chances
return by Saturday afternoon, with possible VIS reductions. -SN
possible at the higher elevations of the mountains.
&&
.MARINE...
No hazardous marine weather expected through Saturday morning. A
storm system will bring increased winds and building seas Saturday
afternoon through late Sunday. Gusts likely peaking to 20-25kt in
the outer coastal waters (30-60 NM from the coast) near San Clemente
Island. Seas peaking at 5-7 feet through the outer waters and 4-5
feet in the nearshore waters. Scattered showers may develop over the
marine waters, especially late Saturday evening through early Sunday
morning. Conditions will improve Sunday afternoon into Monday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 11 AM Saturday to 4 AM PDT Sunday for San
Diego County Deserts-San Diego County Mountains.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE...ZuberIn the hours before
Local storm report, Nov 1, 8:23 AM PDT, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
823 AM PDT Fri Nov 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Wildfire 4 W La Mesa 32.77N 117.09W
10/31/2024 San Diego CA Fire Dept/Rescue
Brush fire began around 145 pm and called
Montezuma or Fairmount by San Diego City
Fire and Rescue and CalFire San Diego, at
Montezuma Road, East of Fairmount Avenue,
south of I-8 and west of San Diego State
University. Evacuations orders were issued
and possible fire damage to 6 homes per
media. Lucille Drive, Lila Drive and 49th
Street. Acreage burned around 40. Relative
humidity was 45 percent and southwest winds
gusting to 10 mph. About 300 firefighters
involved.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:29 AM PDT | Wind Advisory | SGX | San Diego | 52 hr |
| Nov 1, 1:22 PM PDT | Small Craft Advisory | SGX | 58 hr | |
| Nov 1, 1:44 PM PDT | Fire Weather Watch | SGX | Riverside, San Bernardino | 23 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.